MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Catalog Number 04R13-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated hemoglobin results on the cell dyn emerald analyzer for one patient.The following results were provided (reference range 13.5 to 18 g/dl):.Hemoglobin result (cell dyn emerald)= 10 g/dl and 12 g/dl; hemoglobin result (cell dyn ruby)= 6.5 g/dl, 5.5 g/dl.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the cd-emerald 22 analyzer, serial number (b)(6), and discovered the piston dia 1.6 had loose screws, causing imprecise movements.The fsr tightened/adjusted the screws on the piston dia 1.6, which resolved the issue.Return testing was not completed as returns were not available.The instrument service history for the cd-emerald 22 analyzer verifies no subsequent issues have been reported related to falsely elevated hemoglobin results after the current issue was identified.A review of tracking and trending of the cd-emerald 22 analyzer did not identify an increase in complaint activity associated with the complaint issue.Additionally, a review of tracking and trending for the piston dia 1.6 did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cd-emerald 22 analyzer for serial number (b)(6) or the piston dia 1.6 was identified.
 
Event or Problem Description
The customer observed falsely elevated hemoglobin results on the cell dyn emerald analyzer for one patient.The following results were provided (reference range 13.5 to 18 g/dl): hemoglobin result (cell dyn emerald)= 10 g/dl and 12 g/dl; hemoglobin result (cell dyn ruby)= 6.5 g/dl, 5.5 g/dl.There was no impact to patient management reported.

Brand Name
CELL-DYN EMERALD 22 AL, INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22096240
Report Number2919069-2025-00021
Device Sequence Number20559405
Product Code GKZ
UDI-Device Identifier00380740136093
UDI-Public(01)00380740136093
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K190294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04R13-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PISTON DIA 1.6, 8701688901, UNKNOWN; PISTON DIA 1.6, 8701688901, UNKNOWN
Patient SexUnknown